Alert archive / Maine / Beach Hazards Statements in 2023
Beach Hazards Statement 12, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 29, 2023, 2:44 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 30, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2023, 2:44 PM EDT (18:44 UTC)
- In effect from
- Jul 30, 2023, 8:00 AM EDT
- Expired
- Jul 30, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
642 WHUS41 KCAR 291844 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 244 PM EDT Sat Jul 29 2023 MEZ029-030-300800- /O.NEW.KCAR.BH.S.0012.230730T1200Z-230731T0000Z/ Coastal Hancock-Coastal Washington- 244 PM EDT Sat Jul 29 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
800 WHUS41 KCAR 300643 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 243 AM EDT Sun Jul 30 2023 MEZ029-030-310000- /O.CON.KCAR.BH.S.0012.230730T1200Z-230731T0000Z/ Coastal Hancock-Coastal Washington- 243 AM EDT Sun Jul 30 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
974 WHUS41 KCAR 302352 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 752 PM EDT Sun Jul 30 2023 MEZ029-030-310100- /O.EXP.KCAR.BH.S.0012.000000T0000Z-230731T0000Z/ Coastal Hancock-Coastal Washington- 752 PM EDT Sun Jul 30 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 29, 12:56 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 29, 12:56 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1256 PM EDT Sat Jul 29 2023 .SYNOPSIS... A cold front will cross the region this morning, then exit across the Gulf of Maine this evening while low pressure moves along the front. High pressure will build toward the region Sunday. Another cold front will cross the region Monday. High pressure will build toward the region Tuesday and Wednesday. && .NEAR TERM /THROUGH TONIGHT/... 1250 PM Update... High level cloud cover is quickly increasing over the last hour or so ahead of an approaching shortwave trough. Showers are developing across NH and far southwestern ME with thunderstorms noted across northern NY and VT. This activity will continue to move east this evening, leading to scattered evening showers and stratiform rain overnight across the southern half of the area. Some light stratiform rain may approach north central areas as well, but measurable precipitation is less likely. Updated the forecast for the next 36 hours using the latest 12z guidance and matched current obs. Previous Discussion: Dew points behind the cold front are dropping through the 50s, while they remain in the 60s along the coast. The boundary will stall over the Gulf of Maine later today. This will set up a cooler and drier day from the Central Highlands northward, with high temperatures in the 70s and dew points in the 50s. Warmer and more humid air will hold on in the Bangor region and Downeast today closer to the front. Expect highs in the lower 80s away from the immediate coast, while dew points remain in the 60s. A wave of low pressure will then track along the front into the Gulf of Maine late this afternoon into tonight. Model guidance has trended slower and further north with this system than previous runs. Where rain does fall, it will spread from west to east between around 5pm and 8pm. There is very little instability with this system, so thunder is not expected. Any rain will end from west to east late tonight as the wave moves off to the east. Low temperatures tonight will be in the 50s for most places, with some 40s in the normally cooler spots in the North Woods. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... 500mb ridge maintains itself over the Desert Southwest with upr trof remaining east of the MS River throughout the short term. NW flow with hipres at the sfc building in fm the Great Lakes area continues to bring cooler and drier wx into CWA on NW flow on Sunday. Mostly sunny skies are expected on Sunday with high temps slightly below normal from the m70s acrs the north to u70s/nr 80 over Downeast with offshore flow. Secondary cold front will be moving twd nwrn Maine late Sun night. Showers will spread into the North Woods after midnight and gradually move south drg the overnight hours moving thru nrn areas by daybreak. Main sfc low will be moving twd Labrador Mon afternoon with occluded front draped acrs the region. Given diurnal htg cannot rule out isold thunderstorms along the front. Mon night will see front move offshore with skies clearing from north to south. High pressure builds west twd the area late with upr trof still back to the west. Given cold air advection behind front will bring mins on Tue morning into the 40s acrs the northwest. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Upr trof and cold pool will be moving acrs the region on Tuesday, leading to possible tstms in the afternoon. Skies wl clear Tue night as 1025mb sfc high builds into the area will lead to the coldest night of the week with locations to the north of Baxter S.P. dipping into the 40s with areas south of I95 in the l/m 50s. Heights rise on Wed night as upr ridge crests over the area ahead of next system diving into the Great Lakes. Some timing differences between med range guidance with more significant system expected by the end of the week. 00z GFS/CMC bring showers in Thu evening, along with their respective ensembles, while EC brings warm advection showers to the north with steadier rain moving in Fri afternoon/evening. Have gone with NBM pops for the end of the week which looks to follow the faster trend of the GFS/CMC. A cold front will cross the region tonight, then exit across the Gulf of Maine Saturday while low pressure moves along the front. High pressure will build toward the region Sunday. Another cold front will cross the region Monday into Tuesday. High pressure will build toward the region Wednesday. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... NEAR TERM: VFR through this evening. Some MVFR is possible tonight south of GNR with RA. VFR through tonight at Aroostook terminals. NW winds around 5-10kts with gusts to 20kts today. SHORT TERM: Sun-Sun night...Mainly VFR. NW 5-15kts Sun, becoming W 5-10kts Sun night. Mon...Mainly VFR, tempo MVFR in showers/storms. WNW 5-10kts. Mon night...VFR. NW 5-10kts. Tue...Mainly VFR, tempo MVFR in showers/isold storm. NW 5-15kts. Tue night-Wed...VFR. WNW 5-10kts. && .MARINE... NEAR TERM: Winds and seas remain below Small Craft Advisory criteria through tonight. Seas will be 2 to 4 feet with wave periods of 7 to 8 seconds today and tonight. Rain likely late this afternoon through tonight. SHORT TERM: Winds will remain below 20kts with seas below 3ft into the middle of the week. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Clark/MStrauser Short Term...Buster Long Term...Buster Aviation...Clark/MStrauser/Buster Marine...Clark/MStrauser/Buster
Hazardous weather outlook, Jul 29, 3:53 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 353 AM EDT Sat Jul 29 2023 MEZ001>006-010-300800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 353 AM EDT Sat Jul 29 2023 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-029>032-300800- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 353 AM EDT Sat Jul 29 2023 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-300800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 353 AM EDT Sat Jul 29 2023 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.